Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 04:09:16 PM

Login with username, password and session length


Members
  • Total Members: 23088
  • Latest: Serga
Stats
  • Total Posts: 632416
  • Total Topics: 47896
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: I'm worried about my kidneys  (Read 2093 times)

0 Members and 1 Guest are viewing this topic.

Offline bubble

  • Member
  • Posts: 70
  • hanging in there.
I'm worried about my kidneys
« on: March 27, 2007, 10:57:33 AM »
Hey -
I've been on Truvada/Kaletra for 6 months now. Since I started I have been urinating at night at least once - sometimes 2/3 times a night. Yesterday my back/flank area felt a little sore - today it is fine. i'm hoping it was just the way i slept. My doc checked my kidneys a while back and said they were fine. I just worry. Has anyone else out there on this combo had problems/or not had problems?? If urinating at night is all i have to deal with then i'm fine. I just don't want it to be a symptom of something worse. I looked online and saw it was one of the 10 signs of Kidney disease. i guess it could also just be a sign that my kidneys have to work a little harder now.
diagnosed 03/08/05
reluctantly started my first combo (Kaletra/Truvada) on 09/28/06 cause my tcells were dropping and vl increasing.
01/26/07 - undetectable!
12/01/08 - started new combo because of problems with Kaletra. Now on Truvada/Isentress.
Still undetectable. :)

Offline thunter34

  • Member
  • Posts: 7,305
  • His name is Carl.
Re: I'm worried about my kidneys
« Reply #1 on: March 27, 2007, 11:19:54 AM »
Hey, Bubble!

Psychic Friends Network....I just started a thread in Living With about a similar issue.  I also take Kaletra (with Combivir).  I have been having to urinate a ridiculous amount in recent weeks, so for me, the urination alone has become an issue.  I haven't been having the flank pains, though.  If it is just the one time for that, I would just keep an eye on it and not worry too much- but bring it up with your doctor the next time you have an appointment.  If it happens again, I'd prompt an appointment if one isn't on the near horizon.  It's not something you wanna mess with.
AIDS isn't for sissies.

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: I'm worried about my kidneys
« Reply #2 on: March 27, 2007, 01:36:24 PM »
While on Truvada, it's important to monitor kidney function, since the Viread in Truvada sometimes causes kidney problems. I was on Viread for over two years when my creatinine level (a measure of kidney function) started to increase from 1.3 (high normal) to 2.3. My doctor had me stop the Viread, and the creatinine level went down a bit. A kidney doctor (nephrologist) told me to stop Tricor (for high triglycerides), and my creatinine level returned to normal.

You mentioned that your doctor checked your kidneys "a while ago." Ask him what values in your lab work measure kidney function, and specifically ask him about your creatinine levels.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

Offline budndallastx

  • Member
  • Posts: 463
Re: I'm worried about my kidneys
« Reply #3 on: March 28, 2007, 05:54:49 PM »
If you're worried, have your doctor run a panel and a GFR (Globular Filtration Rate) which will determine how efficient your kidneys are.  You'll want to see how much creatine you're clearing in your urine.  It's quick and the results are back the next day.  Backpain in the lower back can also be attributed to kidney stones or as Tim indicated sleeping wrong. 
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline J.R.E.

  • Member
  • Posts: 7,099
  • Joined Dec-2003 Living positive, since 1985.
Re: I'm worried about my kidneys
« Reply #4 on: April 04, 2007, 08:32:19 AM »
  You'll want to see how much creatine you're clearing in your urine. 


Actually it's the creatinine levels, that are checked...



Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 6/4/14,  t-cells are at 423, Viral load <40

 Current % is at 13% 

  
 62 years young.

Offline budndallastx

  • Member
  • Posts: 463
Re: I'm worried about my kidneys
« Reply #5 on: April 07, 2007, 10:11:09 AM »
Actually, a urine test is also done for creatinine clearance to detemine if the kidneys are damaged, how much damage there actually is.  The two tests provide the nephrologist a better idea of the efficiency your kidneys actually have by looking at the amount of creatinine in your blood versus what the kidneys are actually pushing out.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.